Hail, Lyon
- When
- April 10, 10:15 AM CST
- Where
- Lyon County, 5 mi NE of Admire
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.683, -96.033
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 10, 3:01 AM CST, 7 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 401 AM CDT TUE APR 10 2001 SEVERE THUNDERSTORM POTENTIAL TODAY AND TONIGHT AND TEMPERATURES THROUGH THE PERIOD ARE MAIN CONCERNS. NARROW BAND OF STRONG CONVECTION CONTINUES ACROSS FAR SOUTHERN COUNTIES OF EAST CENTRAL GROUP. PROFILER WINDS CONTINUE TO SHOW GOOD INFLOW SO ACTIVITY LIKELY TO CONTINUE FOR A FEW MORE HOURS. OTHERWISE CWA REMAINS MOIST AND UNSTABLE IN THE LOW LAYERS. SATELLITE SHOWING ANOTHER IMPULSE EJECTING FROM NEW MEXICO OUT INTO WESTERN OKLAHOMA. AT 18Z MODELS SHOWING LIKELY THIS IMPULSE INTO CENTRAL PORTIONS OF STATE. THUS WILL KEEP LIKELY MENTION ON THUNDERSTORM CHANCE FOR THE DAY ACROSS THE CWA. ETA PUSHING CAPES INTO THE 2000 RANGE ACROSS MUCH OF CWA BY THE AFTERNOON HOUR. ALL MODELS PUSHING SURFACE FRONT NOW ENTERING SOUTHERN PORTIONS OF STATE...NORTH TO ALONG THE NEBRASKA BORDER BY EVENING. CONCERNS ARE BOUNDARIES FROM MORNING CONVECTION AND HOW MUCH THEY WILL HINDER PROGRESS. GIVEN YESTERDAYS READING...MODEL GUIDANCE LOOKS OK FOR HIGHS THIS AFTERNOON...ALSO GIVEN THAT BOUNDARY WORKS NORTH. BEYOND 24 HOURS MODELS GOING SOMEWHAT SEPARATE WAYS...FAVORING MORE THE MIDDLE OF THE ROAD AVN ALONG WITH ETA. GOOD MOISTURE SOURCE CONTINUES FOR TONIGHT ALONG WITH MAIN WAVE...MID LEVEL OMEGA INCREASING...AFTER COORDINATION UPPED POPS TO AROUND 80 PERCENT. STILL MENTIONING SOME POSSIBLY SEVERE WITH LOCALLY HEAVY RAIN. GUIDANCE TEMPS LOOK A TAD TOO COLD OVER THE EAST. WINDS INTO THE AT LEAST THE BREEZY RANGE. ON WEDNESDAY...MAIN WAVE EJECTS NORTHEAST WITH DRY SLOT PUSHING IN BEHIND. HAVE POPS MAINLY IN THE AM OVER THE EASTERN CWA. COULD SEE SOME WRAP AROUND CONVECTION IN THE NORTH CENTRAL THUS MENTIONED EARLY MORNING POP AND AGAIN IN THE AFTERNOON. H850 MB WIND IN THE 45 TO 60 KT RANGE AND THUS KEPT MENTIONED OF WINDY...WITH VERY WINDY FOR THE NORTH CENTRAL. GUIDANCE TEMPS LOOK TOO COOL AGAIN GIVEN THE WESTERLY TRAJECTORY AND KEEP GOING FORECAST OR A TAD WARMER. WEDNESDAY NIGHT SHOULD SEE WINDS GRADUALLY DIMINISH. WENT MORE WITH COMPROMISE ON LOWS OR LEANING TO WARMER FAN NUMBERS. .TOP...NONE FRANTZ
KSZ008>012-020>024-026-034>040-054>056-058-059-101700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 547 AM CDT TUE APR 10 2001 THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS NORTH CENTRAL... NORTHEAST AND EAST CENTRAL KANSAS BY THE AFTERNOON HOURS. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A WARM FRONT LIFTING NORTHWARD ACROSS THE STATE WILL BE THE FOCUS FOR THIS DEVELOPMENT...AS MOIST UNSTABLE AIR FOLLOWS IN ITS WAKE. THE STORMS MAY DIMINISH SOME DURING THE EVENING HOURS BUT ARE EXPECTED TO BECOME MORE ACTIVE AGAIN AFTER MIDNIGHT. A VERY STRONG UPPER LEVEL DISTURBANCE WILL EMERGE FROM THE SOUTHWEST STATES AND INTERACT WITH THE UNSTABLE SURFACE CONDITIONS. THESE STORMS WOULD START FIRST OVER NORTH CENTRAL KANSAS AND SPREAD INTO NORTHEAST AND EAST CENTRAL KANSAS. TAKE TIME NOW TO REVIEW SEVERE WEATHER SAFETY RULES FOR HOME...WORK AND SCHOOL. STAY TUNED TO NOAKA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR LATER STATEMENTS ON THIS DEVELOPING SEVERE WEATHER POTENTIAL. PF
The Topeka radar (KTWX), 39 km away, was scanning. The volume nearest the first event began at 16:15 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240015, 5240016, 5240017, 5240018, 5240019.